Depression Home > Lexapro and Decreased Appetite
If you are taking Lexapro and decreased appetite becomes a problem, you should talk with your healthcare provider. Decreased appetite is a common Lexapro side effect affecting up to 3 percent of people who take the medicine, and occurring equally as often in people who take Lexapro for depression as it does in people who take the drug for anxiety.
As with any medicine, there are possible side effects that can occur with Lexapro (escitalopram oxalate). One of these Lexapro side effects is a decreased appetite (known medically as anorexia). In this article, anorexia refers to a decrease in appetite or loss of appetite. This differs from anorexia nervosa (more commonly referred to as anorexia), which is an eating disorder characterized by an irrational fear of gaining weight -- even when a person is dangerously thin.
In clinical studies with Lexapro, which always documented side effects, a decreased appetite occurred in up to 3 percent of people taking the medicine. It was equally as common in people taking Lexapro for depression as it was in people taking the medicine for anxiety.
If you are taking Lexapro and decreased appetite (or appetite loss) occurs, talk with your healthcare provider. He or she can give you suggestions for dealing with any appetite problems. If the problem continues, he or she may recommend adjusting the Lexapro dosage or switching to another medicine.